Hail, Tift
- When
- May 19, 2:15 PM EST
- Where
- Tift County, Tifton
- Measured
- 0.75 in hail
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 31.467, -83.517
Penny size hail reported by a Georgia DOT official.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 19, 1:10 PM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 210 PM EDT WED MAY 19 2004 .SYNOPSIS...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP WITH THE MOST CONCENTRATED AREA ACROSS THE WESTERN BIG BEND. THE 1000-700MB MEAN FLOW IS VERY WEAK SO THE STORMS ARE SLOW MOVERS. THEY APPEAR TO BE DRIFTING SLOWLY TO THE SOUTH SO THERE WILL BE A POTENTIAL FOR MINOR FLOODING THROUGH THE REMAINDER OF THE AFTERNOON. && .SHORT TERM (TONIGHT THROUGH SATURDAY)...UPPER RIDGE WITH AXIS THROUGH THE PLAINS WILL BUILD AND MOVE EAST THROUGH 00Z SAT THEN BEGIN TO FLATTEN ON SATURDAY. AT THE SURFACE...RIDGING WILL CONTINUE ACROSS THE REGION FROM THE WESTERN ATLANTIC WITH THE AXIS DROPPING FARTHER SOUTHWARD EACH DAY. TIME HEIGHT CROSS SECTIONS SHOW DEEP LAYER MOISTURE REMAINING IN PLACE THROUGH THURSDAY NIGHT WITH SIGNIFICANT DRYING AT ALL LEVELS FRIDAY THROUGH SATURDAY. WILL PLACE CHANCE POPS ALL ZONES THURSDAY AND ONLY SLIGHT POPS ACROSS THE BOARD FRIDAY AND SATURDAY. WITH DIMINISHING CHANCES FOR RAIN...A DRIER AIRMASS AND THE UPPER RIDGE BUILDING IN...LOOK FOR AFTERNOON TEMPS TO WARM ABOVE CLIMO FRIDAY AND SATURDAY. && .LONG TERM...AT OR ABOVE CLIMO TEMPS ALONG WITH AT OR BELOW CLIMO POPS THROUGH THE PERIOD. && .MARINE...WINDS AND SEAS WILL REMAIN BELOW HEADLINE CRITERIA. AS THE SURFACE RIDGE SLIPS SOUTH OF THE MARINE AREA...WINDS WILL VEER TO THE SOUTHWEST. && .FIRE WEATHER...NO CONCERNS. THE ATMOSPHERE DRIES OUT FOR ALL BUT THE BOUNDARY LAYER FRIDAY AND INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TLH 65 88 65 90/ 20 40 20 20 PFN 69 85 70 86/ 20 40 20 20 DHN 68 87 69 88/ 20 40 20 20 ABY 67 87 67 90/ 20 40 20 20 VLD 65 88 66 90/ 20 40 20 20 CTY 64 90 64 90/ 20 30 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && BARRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT WED MAY 19 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-201000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 600 AM EDT WED MAY 19 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED...HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ALONG THE SEA BREEZE FRONT THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE STRONG AND PRODUCE WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... HIGH PRESSURE WILL CONTINUE TO BUILD IN BOTH ALOFT AND AT THE SURFACE OVER THE NEXT SEVERAL DAYS...RESULTING IN GENERALLY AT OR ABOVE NORMAL TEMPERATURES...AND AT OR BELOW NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL IS NOT ANTICIPATED. .RIP CURRENTS... ...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND BEACHES AND A LOW RISK ALONG THE PANHANDLE BEACHES... A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND UNGUARDED BEACHES. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 17-GOULD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 251 PM EDT WED MAY 19 2004 FLZ012-191905- BAY FL- 251 PM EDT WED MAY 19 2004 AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL BAY COUNTY MOVING SOUTHEAST AT 20 MPH TOWARDS THE PANHANDLE WATERS. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 24-BLOCK
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Penny size hail reported by a Georgia DOT official.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398198.